advertisement
Question
Posted by: XXX | 2010/05/24

Extremely itchy feet

Hi Doc

I''ve been experiencing extremely itchy feet for over a week now. I never had this problem. Initially I thought I might have some sort of fungus (never had one before) so I''ve used creams for athletes foot but the problem is not going away. There is nothing on my skin. It''s smooth and no sign of dryness. I only had a slight rash that looked like a line on the side of my foot which might be from the elastic of my sock. It was itchy initially but not anymore. My skin mainly itches/burns at the bottom of my feet. I''m not sure if the itching is caused by my socks which I''ve always been wearing and never had that problem. When barefoot, my feet seem to itch less but when I wear socks and shoes they start getting very itchy and sometimes burn but there''s no redness or swelling except from when I scratch it. It''s winter now and I''m finding it very uncofortable as I can''t walk around barefoot in the cold or especially at work. Please help. Thank you in advance.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear XXX
You may have parestesia caused by a vitamin B shortage or diabetes, or it may be an allergy to the shoes (certain leathers are treated with chemicals that can cause a reaction) It can even be due to insufficient blood flow to the feet. Please let your doctor have a look and draw some bloods to exclude some of these causes. In the mean time, try taking a vit B complex supplement.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: XXX | 2010/05/26

Thank you very much doc :) I do have diabetes 2 so maybe it''s that but I will try the vitamins as well.

Reply to XXX
Posted by: Cyberdoc | 2010/05/25

Dear XXX
You may have parestesia caused by a vitamin B shortage or diabetes, or it may be an allergy to the shoes (certain leathers are treated with chemicals that can cause a reaction) It can even be due to insufficient blood flow to the feet. Please let your doctor have a look and draw some bloods to exclude some of these causes. In the mean time, try taking a vit B complex supplement.
Dr Bets

Reply to Cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement